| Model Number |
SY60WF |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/21/2025
Type of Reportable Event
Malfunction
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, lens was removed and replaced during initial procedure due to broken haptic.Procedure completed on the same day.Additional information was requested.
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.(b)(4).
Event or Problem Description
Additional information was received stating procedure was completed with company lens of the same power.
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case inside the lens carton.Viscoelastic and blood was dried on the lens.A large portion of the optic was broken and returned with the remainder of the lens.One haptic was broken in the gusset area and returned in the lens case.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were used.The root cause cannot be determined for the reported complaint.The reported broken haptic damage was observed.The ifu (instructions for use) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd (ophthalmic viscosurgical device)-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol (intraocular lens) will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The company lens was removed and replaced with another company lens.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).